Oklahoma, 2015

Flood in Oklahoma, June 20 to 27, 2015

June 20 to 27, 2015 · NWS TSA · 1 event in 1 county or zone

The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th. Widespread heavy rainfall of two to five inches fell across the region along and north of the path with five to twelve inches of rain falling from south central Oklahoma, up through portions of northeast and east central Oklahoma. This excessive rainfall resulted in major flooding of the Red River near Arthur City.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 19, 10:17 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 19, 10:17 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1117 PM CDT FRI JUN 19 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR CONDITIONS WILL PREVAIL W/ THE POSSIBLE EXCEPTION OF LIGHT
FOG TONIGHT PRIMARILY ACROSS FAR NW AR.

&&

.PREV DISCUSSION... /ISSUED 935 PM CDT FRI JUN 19 2015/

DISCUSSION...
MINIMAL GRID/FORECAST CHANGE WITH UPDATE.

PREV DISCUSSION... /ISSUED 630 PM CDT FRI JUN 19 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR CONDITIONS WILL PREVAIL WITH THE POSSIBLE EXCEPTION BEING
LIGHT FOG LATE TONIGHT PRIMARILY ACROSS FAR NW ARKANSAS.

PREV DISCUSSION... /ISSUED 339 PM CDT FRI JUN 19 2015/

DISCUSSION...
CLOUDS IN THE WAKE OF BILL OVER JUST EASTERN BENTON
CARROLL MADISON COUNTIES AT THIS TIME WILL DIMINISH
THIS EVENING.

H5 RIDGE OVER SOUTHWEST STATES  WILL DRIFT EAST THE
NEXT SEVEN DAYS DIRECTLY OVER OKLAHOMA AND ARKANSAS
AND INTO THE SOUTHEAST STATES BY THE MIDDLE OF NEXT
WEEK. THIS LEAVES OUR AREA DRY... VERY WARM/HOT AND
MUGGY AT LEAST THROUGH THE MIDDLE OF NEXT WEEK.  GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  93  77  94 /  10   0   0   0
FSM   72  94  73  94 /  10   0  10   0
MLC   71  90  74  91 /   0   0   0  10
BVO   66  94  72  94 /  10   0   0   0
FYV   64  88  70  91 /   0   0  10   0
BYV   64  90  71  91 /  10   0  10  10
MKO   71  91  72  91 /  10   0   0   0
MIO   68  93  74  92 /   0   0  10  10
F10   71  90  73  91 /   0   0   0   0
HHW   71  90  72  90 /   0  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Jun 19, 4:04 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT FRI JUN 19 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 PM CDT FRI JUN 19 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HOT AND HUMID WEATHER WILL PREVAIL FOR MOST OF THE UPCOMING WEEK.

SOUTHERLY WINDS WILL OCCASIONALLY GUST TO NEAR 30 MILES AN HOUR
DURING THE AFTERNOON HOURS THE NEXT FEW DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Choctaw

When
June 20, 1:30 AM CST to June 27, 4:00 AM CST
Where
Choctaw County, 1.62 mi S of Ord to 1.72 mi S of Ord
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
33.877, -95.505

The Red River near Arthur City rose above its flood stage of 27 feet at 2:30 am CDT on June 20th. The river crested at 33.92 feet at 7:00 am CDT on the 23rd, resulting in major flooding. Very severe pastureland flooding occurred. Farm homes and buildings were flooded or surrounded by flood water. Highway 271 was impassable. Monetary damage estimates from the flood were not available. The river fell below flood stage at 5:00 am CDT on the 27th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584442.